• Previous Article
    Averaging principle on infinite intervals for stochastic ordinary differential equations
  • ERA Home
  • This Issue
  • Next Article
    An a posteriori error estimator based on least-squares finite element solutions for viscoelastic fluid flows
doi: 10.3934/era.2021006

$ C^* $-algebras associated with asymptotic equivalence relations defined by hyperbolic toral automorphisms

Department of Mathematics, Joetsu University of Education, Joetsu, 943-8512, Japan

Received  December 2020 Published  January 2021

Fund Project: This work was supported by JSPS KAKENHI Grant Numbers 15K04896, 19K03537

We study the $ C^* $-algebras of the étale groupoids defined by the asymptotic equivalence relations for hyperbolic automorphisms on the two-dimensional torus. The algebras are proved to be isomorphic to four-dimensional non-commutative tori by an explicit numerical computation. The ranges of the unique tracial states of its $ K_0 $-groups of the $ C^* $-algebras are described in terms of the hyperbolic matrices of the automorphisms on the torus.

Citation: Kengo Matsumoto. $ C^* $-algebras associated with asymptotic equivalence relations defined by hyperbolic toral automorphisms. Electronic Research Archive, doi: 10.3934/era.2021006
References:
[1]

R. L. Adler and R. Palais, Homeomorphic conjugacy of automorphisms of the torus, Proc. Amer. Math. Soc., 16 (1965), 1222-1225.  doi: 10.1090/S0002-9939-1965-0193181-8.  Google Scholar

[2]

C. Anantharaman-Delaroche and J. Renault, Amenable Groupoids, L'Enseignement Mathématique, Genéve, 2000.  Google Scholar

[3]

F. P. Boca, The structure of higher-dimensional non-commutative tori and metric Diophantine approximation, J. Reine Angew. Math., 492 (1997), 179-219.  doi: 10.1515/crll.1997.492.179.  Google Scholar

[4]

R. Bowen, Equilibrium States and the Ergodic Theory of Anosov Diffeomorphisms, Lecture Notes in Math., Vol. 470. Springer-Verlag, Berlin-New York, 1975.  Google Scholar

[5]

J. Cuntz and W. Krieger, A class of $C^{\ast} $-algebras and topological Markov chains, Invent. Math., 56 (1980), 251-268.  doi: 10.1007/BF01390048.  Google Scholar

[6]

G. A. Elliott, On the $K$-theory of the $C^{\ast} $–algebra generated by a projective representation of a torsion-free discrete abelian group, in Operator Algebras and Group Representations, Pitman, Boston, MA, 17 (1984), 157–184.  Google Scholar

[7]

C. G. Holton, The Rohlin property for shifts of finite type, J. Funct. Anal., 229 (2005), 277-299.  doi: 10.1016/j.jfa.2005.05.002.  Google Scholar

[8]

J. Kaminker and I. Putnam, $K$-theoretic duality of shifts of finite type, Comm. Math. Phys., 187 (1997), 509-522.  doi: 10.1007/s002200050147.  Google Scholar

[9]

J. Kaminker, I. Putnam and J. Spielberg, Operator algebras and hyperbolic dynamics, Operator Algebras and Quantum Field Theory, 525-532, Int. Press, Cambridge, MA, 1997.  Google Scholar

[10]

D. B. Killough and I. F. Putnam, Ring and module structures on dimension groups associated with a shift of finite type, Ergodic Theory Dynam. Systems, 32 (2012), 1370-1399.  doi: 10.1017/S0143385712000272.  Google Scholar

[11]

K. Matsumoto, Asymptotic continuous orbit equivalence of Smale spaces and Ruelle algebras, Canad. J. Math., 71 (2019), 1243-1296.  doi: 10.4153/CJM-2018-012-x.  Google Scholar

[12]

K. Matsumoto, Topological conjugacy of topological Markov shifts and Ruelle algebras, J. Operator Theory, 82 (2019), 253-284.   Google Scholar

[13]

N. C. Phillips, Every simple higher dimensional non-commutative torus is an AT algebra, preprint, arXiv: math.OA/0609783. Google Scholar

[14]

I. F. Putnam, $C^*$-algebras from Smale spaces, Canad. J. Math., 48 (1996), 175-195.  doi: 10.4153/CJM-1996-008-2.  Google Scholar

[15]

I. F. Putnam, Hyperbolic Systems and Generalized Cuntz–Krieger Algebras, Lecture Notes, Summer School in Operator Algebras, Odense August 1996. Google Scholar

[16]

I. F. Putnam, A homology theory for Smale spaces, Mem. Amer. Math. Soc. 232 (2014), No. 1094. doi: 10.1090/memo/1094.  Google Scholar

[17]

I. F. Putnam and J. Spielberg, The structure of $C^*$-algebras associated with hyperbolic dynamical systems, J. Funct. Anal., 163 (1999), 279-299.  doi: 10.1006/jfan.1998.3379.  Google Scholar

[18]

J. Renault, A groupoid approach to $C^{\ast} $-algebras, Lecture Notes in Math., 793, Springer-Verlag, Berlin, Heidelberg and New York, 1980.  Google Scholar

[19]

J. Renault, Cartan subalgebras in $C^*$-algebras, Irish Math. Soc. Bull., 61 (2008), 29-63.   Google Scholar

[20]

M. A. Rieffel, $C^{\ast} $-algebras associated with irrational rotations, Pacific J. Math., 93 (1981), 415-429.  doi: 10.2140/pjm.1981.93.415.  Google Scholar

[21]

M. A. Rieffel, Projective modules over higher-dimensional non-commutative tori, Canad. J. Math., 40 (1988), 257-338.  doi: 10.4153/CJM-1988-012-9.  Google Scholar

[22]

D. Ruelle, Thermodynamic Formalism, Addison-Wesley, Reading, Mass., 1978.  Google Scholar

[23]

D. Ruelle, Non-commutative algebras for hyperbolic diffeomorphisms, Invent. Math., 93 (1988), 1-13.  doi: 10.1007/BF01393685.  Google Scholar

[24]

J. Slawny, On factor representations and the $C^{\ast} $-algebra of canonical commutation relations, Comm. Math. Phys., 24 (1972), 151-170.  doi: 10.1007/BF01878451.  Google Scholar

[25]

S. Smale, Differentiable dynamical systems, Bull. Amer. Math. Soc., 73 (1967), 747-817.  doi: 10.1090/S0002-9904-1967-11798-1.  Google Scholar

[26]

K. Thomsen, $C^*$-algebras of homoclinic and heteroclinic structure in expansive dynamics, Mem. Amer. Math. Soc., 206 (2010), No. 970. doi: 10.1090/S0065-9266-10-00581-8.  Google Scholar

show all references

References:
[1]

R. L. Adler and R. Palais, Homeomorphic conjugacy of automorphisms of the torus, Proc. Amer. Math. Soc., 16 (1965), 1222-1225.  doi: 10.1090/S0002-9939-1965-0193181-8.  Google Scholar

[2]

C. Anantharaman-Delaroche and J. Renault, Amenable Groupoids, L'Enseignement Mathématique, Genéve, 2000.  Google Scholar

[3]

F. P. Boca, The structure of higher-dimensional non-commutative tori and metric Diophantine approximation, J. Reine Angew. Math., 492 (1997), 179-219.  doi: 10.1515/crll.1997.492.179.  Google Scholar

[4]

R. Bowen, Equilibrium States and the Ergodic Theory of Anosov Diffeomorphisms, Lecture Notes in Math., Vol. 470. Springer-Verlag, Berlin-New York, 1975.  Google Scholar

[5]

J. Cuntz and W. Krieger, A class of $C^{\ast} $-algebras and topological Markov chains, Invent. Math., 56 (1980), 251-268.  doi: 10.1007/BF01390048.  Google Scholar

[6]

G. A. Elliott, On the $K$-theory of the $C^{\ast} $–algebra generated by a projective representation of a torsion-free discrete abelian group, in Operator Algebras and Group Representations, Pitman, Boston, MA, 17 (1984), 157–184.  Google Scholar

[7]

C. G. Holton, The Rohlin property for shifts of finite type, J. Funct. Anal., 229 (2005), 277-299.  doi: 10.1016/j.jfa.2005.05.002.  Google Scholar

[8]

J. Kaminker and I. Putnam, $K$-theoretic duality of shifts of finite type, Comm. Math. Phys., 187 (1997), 509-522.  doi: 10.1007/s002200050147.  Google Scholar

[9]

J. Kaminker, I. Putnam and J. Spielberg, Operator algebras and hyperbolic dynamics, Operator Algebras and Quantum Field Theory, 525-532, Int. Press, Cambridge, MA, 1997.  Google Scholar

[10]

D. B. Killough and I. F. Putnam, Ring and module structures on dimension groups associated with a shift of finite type, Ergodic Theory Dynam. Systems, 32 (2012), 1370-1399.  doi: 10.1017/S0143385712000272.  Google Scholar

[11]

K. Matsumoto, Asymptotic continuous orbit equivalence of Smale spaces and Ruelle algebras, Canad. J. Math., 71 (2019), 1243-1296.  doi: 10.4153/CJM-2018-012-x.  Google Scholar

[12]

K. Matsumoto, Topological conjugacy of topological Markov shifts and Ruelle algebras, J. Operator Theory, 82 (2019), 253-284.   Google Scholar

[13]

N. C. Phillips, Every simple higher dimensional non-commutative torus is an AT algebra, preprint, arXiv: math.OA/0609783. Google Scholar

[14]

I. F. Putnam, $C^*$-algebras from Smale spaces, Canad. J. Math., 48 (1996), 175-195.  doi: 10.4153/CJM-1996-008-2.  Google Scholar

[15]

I. F. Putnam, Hyperbolic Systems and Generalized Cuntz–Krieger Algebras, Lecture Notes, Summer School in Operator Algebras, Odense August 1996. Google Scholar

[16]

I. F. Putnam, A homology theory for Smale spaces, Mem. Amer. Math. Soc. 232 (2014), No. 1094. doi: 10.1090/memo/1094.  Google Scholar

[17]

I. F. Putnam and J. Spielberg, The structure of $C^*$-algebras associated with hyperbolic dynamical systems, J. Funct. Anal., 163 (1999), 279-299.  doi: 10.1006/jfan.1998.3379.  Google Scholar

[18]

J. Renault, A groupoid approach to $C^{\ast} $-algebras, Lecture Notes in Math., 793, Springer-Verlag, Berlin, Heidelberg and New York, 1980.  Google Scholar

[19]

J. Renault, Cartan subalgebras in $C^*$-algebras, Irish Math. Soc. Bull., 61 (2008), 29-63.   Google Scholar

[20]

M. A. Rieffel, $C^{\ast} $-algebras associated with irrational rotations, Pacific J. Math., 93 (1981), 415-429.  doi: 10.2140/pjm.1981.93.415.  Google Scholar

[21]

M. A. Rieffel, Projective modules over higher-dimensional non-commutative tori, Canad. J. Math., 40 (1988), 257-338.  doi: 10.4153/CJM-1988-012-9.  Google Scholar

[22]

D. Ruelle, Thermodynamic Formalism, Addison-Wesley, Reading, Mass., 1978.  Google Scholar

[23]

D. Ruelle, Non-commutative algebras for hyperbolic diffeomorphisms, Invent. Math., 93 (1988), 1-13.  doi: 10.1007/BF01393685.  Google Scholar

[24]

J. Slawny, On factor representations and the $C^{\ast} $-algebra of canonical commutation relations, Comm. Math. Phys., 24 (1972), 151-170.  doi: 10.1007/BF01878451.  Google Scholar

[25]

S. Smale, Differentiable dynamical systems, Bull. Amer. Math. Soc., 73 (1967), 747-817.  doi: 10.1090/S0002-9904-1967-11798-1.  Google Scholar

[26]

K. Thomsen, $C^*$-algebras of homoclinic and heteroclinic structure in expansive dynamics, Mem. Amer. Math. Soc., 206 (2010), No. 970. doi: 10.1090/S0065-9266-10-00581-8.  Google Scholar

[1]

Angelo Favini, Rabah Labbas, Stéphane Maingot, Maëlis Meisner. Boundary value problem for elliptic differential equations in non-commutative cases. Discrete & Continuous Dynamical Systems, 2013, 33 (11&12) : 4967-4990. doi: 10.3934/dcds.2013.33.4967

[2]

Lennard F. Bakker, Pedro Martins Rodrigues. A profinite group invariant for hyperbolic toral automorphisms. Discrete & Continuous Dynamical Systems, 2012, 32 (6) : 1965-1976. doi: 10.3934/dcds.2012.32.1965

[3]

Jean-Pierre Conze, Stéphane Le Borgne, Mikaël Roger. Central limit theorem for stationary products of toral automorphisms. Discrete & Continuous Dynamical Systems, 2012, 32 (5) : 1597-1626. doi: 10.3934/dcds.2012.32.1597

[4]

Federico Rodriguez Hertz. Global rigidity of certain Abelian actions by toral automorphisms. Journal of Modern Dynamics, 2007, 1 (3) : 425-442. doi: 10.3934/jmd.2007.1.425

[5]

Jan Haskovec, Ioannis Markou. Asymptotic flocking in the Cucker-Smale model with reaction-type delays in the non-oscillatory regime. Kinetic & Related Models, 2020, 13 (4) : 795-813. doi: 10.3934/krm.2020027

[6]

Elias M. Guio, Ricardo Sa Earp. Existence and non-existence for a mean curvature equation in hyperbolic space. Communications on Pure & Applied Analysis, 2005, 4 (3) : 549-568. doi: 10.3934/cpaa.2005.4.549

[7]

B. Kaymakcalan, R. Mert, A. Zafer. Asymptotic equivalence of dynamic systems on time scales. Conference Publications, 2007, 2007 (Special) : 558-567. doi: 10.3934/proc.2007.2007.558

[8]

Fuzhong Cong, Yong Li. Invariant hyperbolic tori for Hamiltonian systems with degeneracy. Discrete & Continuous Dynamical Systems, 1997, 3 (3) : 371-382. doi: 10.3934/dcds.1997.3.371

[9]

Federico Rodriguez Hertz, María Alejandra Rodriguez Hertz, Raúl Ures. Tori with hyperbolic dynamics in 3-manifolds. Journal of Modern Dynamics, 2011, 5 (1) : 185-202. doi: 10.3934/jmd.2011.5.185

[10]

Chantelle Blachut, Cecilia González-Tokman. A tale of two vortices: How numerical ergodic theory and transfer operators reveal fundamental changes to coherent structures in non-autonomous dynamical systems. Journal of Computational Dynamics, 2020, 7 (2) : 369-399. doi: 10.3934/jcd.2020015

[11]

Roberto Triggiani. Sharp regularity theory of second order hyperbolic equations with Neumann boundary control non-smooth in space. Evolution Equations & Control Theory, 2016, 5 (4) : 489-514. doi: 10.3934/eect.2016016

[12]

Shoichi Hasegawa. A critical exponent of Joseph-Lundgren type for an Hénon equation on the hyperbolic space. Communications on Pure & Applied Analysis, 2017, 16 (4) : 1189-1198. doi: 10.3934/cpaa.2017058

[13]

Xiaocai Wang. Non-floquet invariant tori in reversible systems. Discrete & Continuous Dynamical Systems, 2018, 38 (7) : 3439-3457. doi: 10.3934/dcds.2018147

[14]

Laure Pédèches. Asymptotic properties of various stochastic Cucker-Smale dynamics. Discrete & Continuous Dynamical Systems, 2018, 38 (6) : 2731-2762. doi: 10.3934/dcds.2018115

[15]

Hyeong-Ohk Bae, Young-Pil Choi, Seung-Yeal Ha, Moon-Jin Kang. Asymptotic flocking dynamics of Cucker-Smale particles immersed in compressible fluids. Discrete & Continuous Dynamical Systems, 2014, 34 (11) : 4419-4458. doi: 10.3934/dcds.2014.34.4419

[16]

David Grant, Mahesh K. Varanasi. The equivalence of space-time codes and codes defined over finite fields and Galois rings. Advances in Mathematics of Communications, 2008, 2 (2) : 131-145. doi: 10.3934/amc.2008.2.131

[17]

Stephen M. Gagola III, Joanne L. Hall. Constructing commutative semifields of square order. Advances in Mathematics of Communications, 2016, 10 (2) : 291-306. doi: 10.3934/amc.2016006

[18]

Felipe Alvarez, Juan Peypouquet. Asymptotic equivalence and Kobayashi-type estimates for nonautonomous monotone operators in Banach spaces. Discrete & Continuous Dynamical Systems, 2009, 25 (4) : 1109-1128. doi: 10.3934/dcds.2009.25.1109

[19]

Valeria Banica, Rémi Carles, Thomas Duyckaerts. On scattering for NLS: From Euclidean to hyperbolic space. Discrete & Continuous Dynamical Systems, 2009, 24 (4) : 1113-1127. doi: 10.3934/dcds.2009.24.1113

[20]

Adam Kanigowski, Federico Rodriguez Hertz, Kurt Vinhage. On the non-equivalence of the Bernoulli and $ K$ properties in dimension four. Journal of Modern Dynamics, 2018, 13: 221-250. doi: 10.3934/jmd.2018019

 Impact Factor: 0.263

Metrics

  • PDF downloads (23)
  • HTML views (117)
  • Cited by (0)

Other articles
by authors

[Back to Top]